Tornadoes · United States · Missouri · 2016

EF1 tornado, Bernheimer to Holstein, Missouri, April 26, 2016

From Bernheimer to Holstein, this EF1 tornado ran 5.5 miles across Warren County on April 26, 2016, touching down at 12:52 PM CDT and reaching 100 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 26, 2016
Touchdown
12:52 PM CDT (17:52 UTC)
Lifted
1:02 PM CDT (18:02 UTC)
On the ground
10 minutes
Path length
5.5 miles (8.8 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
County
Warren County
Touchdown point
38.695, -91.276
Lift-off point
38.683, -91.176
Record number
1604261152-01

The damage survey

39 damage points were recorded along this path by NWS LSX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 100 mph.

  • Small barn lost part of its roof. Trees were also uprooted and broken in this area.
  • numerous trees down blocking road.
  • Narrow EF0 tornado path/touchdown with convergent pattern and metal roofing was thrown 300 yards to the north into the adjacent field.
  • Numerous large trees were uprooted in this gated community. Minor structural damage was noted to several homes. Many roads were blocked due to downed trees.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A cold front dropped south across forecast area triggering showers and thunderstorms. Some of the storms produced large hail, damaging winds and a couple of tornadoes.

A tornado caused significant tree damage across portions of southwestern Warren County. The tornado touched down on River Ridge Lane and traveled to the east southeast. The most significant damage occurred along Bernheimer Road where up to 100 large trees were snapped and twisted in a convergent pattern to the east-southeast. From there the tornado crossed Highway 94 at least 3 times. Eventually the tornado lifted and dissipated just east of Howard Branch Road, just north of intersection with Smith Green Road. The tornado was rated EF1, with a path length of 5.46 miles and a max path width of 100 yards.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

The county was under a severe thunderstorm watch, issued at 16:52 UTC and running to 19:14 UTC.

Issued (UTC)ExpiredProductOffice
16:52 UTC19:14 UTCSevere Thunderstorm WatchLSX
17:17 UTC18:15 UTCSevere Thunderstorm WarningLSX
18:01 UTC18:46 UTCSevere Thunderstorm WarningLSX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk. The outlook in force was issued at 16:55 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at Apr 26, 6:45 AM CDT, 6 hours 7 minutes earlier.

Area forecast discussion, Apr 26, 6:45 AM CDT, 6 hours 7 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
645 AM CDT TUE APR 26 2016

.SHORT TERM...  (Through Late This Afternoon)
Issued at 406 AM CDT Tue Apr 26 2016

A Rex Block pattern exists over the CONUS Rockies and Canadian
Prairie with a weak RIDGE over our region.  A surface frontal
boundary at 07z extended from just south of Chicagoland west-
southwestward to just north of Quincy and near Kansas City.  This
front, in the absence of any upper support and low level jet, will
be the primary focus for any convection that might develop thru late
this morning.  Such as it is, a capping inversion has largely
suppressed the attempted convection in our region and so only a
slight chance is anticipated during this time.

The best focus thru early this morning will be to our west in
northeast Kansas and southeast Nebraska, where there will be a low
level jet and radar and satellite shows this is where the breaking
of the capping inversion has been most successful.

Short-term model guidance seems to have a loose consensus on the
convection that develops to our west congealing and then tracking
east along what should be a slowly southward sagging front over our
way.  Have followed these trends for now with increasing PoPs into
central MO for late this morning, sliding into STL metro during
midday-early afternoon, and then into southern IL during the
afternoon.  Peaked PoPs at 50% for now, but these will need to be
increased as confidence of this event waxes.

This convective event for late this morning and afternoon, and
especially the leading or eastern edge of it, will have some
potential for severe with marginal bulk shear values and CAPE of
around 2000 J/kg.  It will very much depend on how organized the
convection can get early this morning before heading east.

Corresponding with a southward moving front and increased cloudiness
associated with this convective event later today, have edged back
on max temps, still preferring the MAV MOS values from upper 70s in
northeast MO and west-central IL to 80-85 elsewhere.  Again, this
is all conditional on the rain event, so these will probably need
further massaging.

TES

.LONG TERM...  (Tonight through Monday)
Issued at 406 AM CDT Tue Apr 26 2016

A complex forecast in the short term with multiple rounds of storms
thru mid-week.

Convection today will largely determine how events tonight will
unfold. In general, have trended twd the NSSL WRF/local 4km WRF
early in the period, then twd the GFS/ECMWF late tonight into Wed
morning. The 06z/26 NAM actually trended twd this idea as well.

The outflow boundary from today's convection is expected to push any
activity S of the CWA this evening. As the trof over the Plains
becomes more negatively tilted and the sfc boundary lifting nwd back
into the area, expect more storms to move into the region late
tonight. Mdls still prog near 1000 J/kg elevated CAPE, with enuf
deep layer shear to support a threat for severe storms, mainly large
hail given elevated storms. Flooding will be another threat tonight
if storms today evolve as anticipated, with storms tonight traveling
over the same region. Due to uncertainty in precip today and
tonight, have held off on any headlines attm.

Expect convection to be ongoing at the beginning of the period Wed
along and N of the fnt. This convection is expected to push nwd as
the upper trof rotates nwd. The wrmfnt associated with this system
is expected to be draped across the central portions of the CWA and
will provide a focus for storm development Wed afternoon as a s/w
rotates thru the base of the trof. Cloud cover, and therefore
heating, near the fnt are still uncertain with mdls depicting mid
level warming that may keep the region capped. If this cap can be
broken, supercells with large hail will be possible along this fnt,
with what appears to be a triple point in central MO.

The bulk of what develops shud be N of the area by around Midnight
Thurs, but have kept higher PoPs to account for timing differences.
Once this precip exits the area, expect much of Thurs and Fri dry.

Active weather returns this weekend with sfc ridge building into the
region on Mon bringing much cooler temps to the region.

Tilly

&&

.AVIATION...  (For the 12z TAFs through 12z Wednesday Morning)
Issued at 645 AM CDT Tue Apr 26 2016

Outside of some patchy MVFR CIGs in the north around UIN, VFR
conditions (outside of TSRA) are expected to prevail for the TAF
sites thru this evening. A cluster of TSRA is expected to roll
down from the KS-MO-NE junction this morning and affect COU and
the STL metro sites later this morning and early afternoon. A
brief period of gusty winds at the onset is also expected. A
frontal boundary is then anticipated to stall just north of I-70
for tonight and should promote low CIG formation for areas to the
north, including UIN, with MVFR CIGs returning there and perhaps
dropping into IFR category. Widespread rain and TSRA is then
expected to overspread the region later this evening and
overnight.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 26, 5:21 AM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
521 AM CDT TUE APR 26 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
521 AM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY...MAINLY LATE THIS
MORNING AND AFTERNOON...WITH THUNDERSTORMS LIKELY LATE TONIGHT.
SOME OF THESE STORMS MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WINDS.

WITH TWO MAIN EPISODES OF RAIN TODAY AND TONIGHT...LOCALIZED
HEAVY RAINFALL IS ALSO POSSIBLE THAT MAY LEAD TO FLOODING IN AREAS
THAT RECEIVE MULTIPLE ROUNDS OF PRECIPITATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT ACROSS MUCH
OF THE REGION. SOME OF THESE THUNDERSTORMS MAY BE SEVERE CAPABLE
OF PRODUCING TORNADOES...LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT.

TILLY

In the hours before

Local storm report, Apr 26, 11:57 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1157 AM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     HAIL             2 W GUTHRIE             38.76N  92.13W
04/26/2016  E0.88 INCH       CALLAWAY           MO   TRAINED SPOTTER

&&

GOSSELIN
Local storm report, Apr 26, 12:00 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HAIL             2 W GUTHRIE             38.76N  92.13W
04/26/2016  E2.00 INCH       CALLAWAY           MO   TRAINED SPOTTER

&&

GOSSELIN
Local storm report, Apr 26, 12:15 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1215 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     TSTM WND DMG     MOKANE                  38.67N  91.87W
04/26/2016                   CALLAWAY           MO   PUBLIC

            POWERLINES DOWN... SIDING BLOWN OFF HOUSE

&&

PW
Local storm report, Apr 26, 12:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     TSTM WND GST     HERMANN                 38.70N  91.44W
04/26/2016  E60 MPH          GASCONADE          MO   TRAINED SPOTTER

1244 PM     HAIL             HERMANN                 38.70N  91.44W
04/26/2016  E0.25 INCH       GASCONADE          MO   TRAINED SPOTTER

&&

GOSSELIN
Local storm report, Apr 26, 12:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1248 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     FUNNEL CLOUD     OWENSVILLE              38.35N  91.50W
04/26/2016                   GASCONADE          MO   FIRE DEPT/RESCUE

1235 PM     HAIL             OWENSVILLE              38.35N  91.50W
04/26/2016  E0.70 INCH       GASCONADE          MO   FIRE DEPT/RESCUE

&&

BYRD
Local storm report, Apr 26, 12:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             BLAND                   38.30N  91.63W
04/26/2016  E1.75 INCH       GASCONADE          MO   TRAINED SPOTTER

&&

GOSSELIN

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lincoln, IL (KILX), 12:00Z

5.9 hours before the tornado, 278 km from the path. April 26, 2016.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 449 joules per kilogram, CIN -60, lifted condensation level 792 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-04-26The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 0 square meters per square second, 0 to 6 km bulk shear 0 knots.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-60 J/kg
Surface CAPE
241 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
0 kt
0-1 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

Lincoln, IL (KILX), 00:00Z

6.1 hours after it, 278 km from the path. April 27, 2016.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -103362, lifted condensation level 1176 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 163 square meters per square second, 0 to 6 km bulk shear 35 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-103362 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
35 kt
0-1 km bulk shear
16 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.6 K/km

Open this sounding in Storm Lab

The radar

The St Louis radar (KLSX), 47 km away, was scanning. The volume nearest the touchdown began at 17:51 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
17:13 UTCTSTM WND DMGMokaneCallaway, MOPOWERLINES DOWN... SIDING BLOWN OFF HOUSE
17:13 UTCTSTM WND DMGMokaneCallaway, MOPOWERLINES DOWN... SIDING BLOWN OFF HOUSE... NUMEROUS TREES DOWN
17:35 UTCFUNNEL CLOUDOwensvilleGasconade, MO
17:35 UTCTSTM WND DMG2 Nw New MelleSt. Charles, MOSEVERAL LARGE TREE LIMBS BLOWN DOWN.
17:35 UTCHAIL 0.7OwensvilleGasconade, MO
17:44 UTCTSTM WND GST 60HermannGasconade, MO
17:44 UTCHAIL 0.25HermannGasconade, MO
17:45 UTCHAIL 1.75BlandGasconade, MO
17:47 UTCFUNNEL CLOUDRosebudGasconade, MO
17:55 UTCTSTM WND DMGBellflowerMontgomery, MOSEVERAL TREES BLOWN DOWN...BETWEEN 15 AND 25 FEET TALL.
17:56 UTCHAIL 1OwensvilleGasconade, MO
18:05 UTCTSTM WND GST 604 W UnionFranklin, MOON U.S. HIGHWAY 50.
18:12 UTCTSTM WND GST 55UnionFranklin, MONEAR INTERSECTION OF 47 50 IN SOUTHEAST SIDE OF TOWN.
18:15 UTCTSTM WND DMG2 N AugustaSt. Charles, MOTREES BLOWN OVER ON HIGHWAY T NEAR HIGHWAY TT. SOME POWER LINES BLOWN DOWN.
18:15 UTCTSTM WND GST 45WarrentonWarren, MO
18:20 UTCTSTM WND DMG4 W WildwoodFranklin, MOTREE DAMAGE NEAR ST. ALBANS NORTH OF HIGHWAY T. TIME APPROXIMATE.
18:20 UTCTSTM WND DMGTreloarWarren, MODELAYED REPORT OF TREES DOWN NEAR TRELOAR. TIME ESTIMATED.
18:22 UTCTORNADO4 Wsw New MelleSt. Charles, MOEF0 TORNADO TOUCHED DOWN BRIEFLY AT THE INTERSECTION OF MISSOURI HIGHWAYS D AND T IN EXTREME EASTERN ST. CHARLES COUNTY. MINOR TREE AND ROOF DAMAGE WAS OBSERVED.
18:22 UTCTORNADO4 Wsw New MelleSt. Charles, MOEF0 TORNADO TOUCHED DOWN BRIEFLY AT THE INTERSECTION OF MISSOURI HIGHWAYS D AND T IN EXTREME WESTERN ST. CHARLES COUNTY. MINOR TREE AND ROOF DAMAGE WAS OBSERVED.
18:25 UTCTSTM WND DMGWashingtonFranklin, MOLARGE TREE LIMB DOWN.
18:30 UTCTSTM WND DMG10 N DutzowWarren, MONUMEROUS TREES DOWN
18:30 UTCHAIL 1Villa RidgeFranklin, MO
18:35 UTCTSTM WND DMG1 N New MelleSt. Charles, MOSEVERAL LARGE TREE LIMBS BLOWN DOWN NEAR INTERSECTION OF FORISTELL ROAD AND HIGHWAY Z.
18:35 UTCTSTM WND DMG2 Nw New MelleSt. Charles, MOSEVERAL LARGE TREE LIMBS BLOWN DOWN.
18:37 UTCHAIL 0.88DittmerJefferson, MO
18:40 UTCTSTM WND DMG4 W WildwoodFranklin, MOTREE DAMAGE NEAR ST. ALBANS NORTH OF HIGHWAY T. TIME APPROXIMATE.
18:40 UTCTSTM WND DMGChesterfieldSt. Louis, MOLARGE TREE UPROOTED
18:41 UTCHAIL 0.7WildwoodSt. Louis, MO
18:45 UTCHAIL 0.883 N Cedar HillJefferson, MO
18:49 UTCTSTM WND GST 60EurekaSt. Louis, MOHAIL COVERING GROUND.
18:49 UTCHAIL 0.7EurekaSt. Louis, MOHAIL COVERING GROUND.
18:49 UTCHAIL 0.7Weldon SpringSt. Charles, MO
18:52 UTCTSTM WND GST 673 W ChesterfieldSt. Louis, MO
18:52 UTCHAIL 0.88Weldon SpringSt. Charles, MO
18:55 UTCTSTM WND DMG1 Ese Weldon SpringSt. Charles, MOWIDESPREAD TREE DAMAGE. FLAG POLE AND MAILBOX POLE SNAPPED IN HALF. LARGE TREE BLOWN OVER AND NUMEROUS LARGE BRANCES BLOWN DOWN.
18:55 UTCTSTM WND DMG1 Ese Weldon SpringSt. Charles, MOWIDESPREAD TREE DAMAGE. FLAG POLE AND MAILBOX POLE SNAPPED IN HALF. LARGE TREE BLOWN OVER AND NUMEROUS LARGE BRANCES BLOWN DOWN. ONE LARGE BRANCH LANDED ON ROOF OF A HOUSE.
19:00 UTCHAIL 12 E EurekaSt. Louis, MO
19:00 UTCHAIL 1.5DittmerJefferson, MODELAYED REPORT OF PING PONG BALL SIZE HAIL IN DITTMER EARLIER THIS AFTN
19:02 UTCTSTM WND GST 50ManchesterSt. Louis, MO
19:02 UTCHAIL 0.5ManchesterSt. Louis, MO

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2016 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of April 26, 2016

35 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 261:24 PM CDTEF0Saint Charles, MO0.350
April 263:47 PM CDTEF0Geary, KS0.010
April 263:58 PM CDTEF0Sumner, KS1.150
April 265:38 PM CDTEF1Vanderburgh, IN7.5250$250,000
April 265:42 PM CDTEF0Shawnee, KS0.020
April 265:47 PM CDTEF0Haskell, TX1.525
April 267:20 PM EDTEF0Greene, IN0.175$15,000
April 267:47 PM CDTEF0Smith, KS0.3100
April 268:08 PM CDTEF0Canadian, OK4.150$12,000
April 268:43 PM CDTEF1Oklahoma, OK10.0150$10,000
April 268:49 PM CDTEF0Oklahoma, OK3.7100$4,000
April 269:22 PM CDTEF0Grayson, TX0.280$200,000
April 269:44 PM CDTEF1Osage, OK3.8450
April 269:50 PM CDTEF1Pontotoc, OK2.0200$20,000
April 269:52 PM CDTEF1Osage, OK6.9900$15,000
April 2610:00 PM CDTEF1Creek, OK5.6550$20,000
April 2610:00 PM CDTEF1Pawnee, OK7.0800$150,000
April 2610:00 PM CDTEF0Grayson, TX2.41505$450,000
April 2610:11 PM CDTEF0Grayson, TX6.075$80,000
April 2610:18 PM CDTEF1Tulsa, OK3.8600$150,000
April 2610:26 PM CDTEF1Tulsa, OK2.7350$100,000
April 2610:36 PM CDTEF1Tulsa, OK1.0150$10,000
April 2611:11 PM CDTEF1McIntosh, OK7.5400$100,000
April 2611:16 PM CDTEF0Craig, OK10.1500$20,000
April 2611:34 PM CDTEF1Muskogee, OK5.1800$50,000
April 2611:35 PM CDTEF0Mayes, OK4.7750$20,000
April 2611:46 PM CDTEF1Cherokee, OK7.2700$150,000
April 2611:58 PM CDTEF1Delaware, OK10.1850$100,000
April 2612:03 AM CDTEF1Pushmataha, OK1.5500$125,000
April 2612:07 AM CDTEF1Ottawa, OK1.6350$150,000
April 2612:21 AM CDTEF1Newton, MO0.8150$50,000
April 2612:23 AM CDTEF1Sequoyah, OK4.3500$25,000
April 2612:29 AM CDTEF1Benton, AR9.1600$50,000
April 2612:41 AM CDTEF1Benton, AR2.0350$30,000
April 2612:53 AM CDTEF1Crawford, AR2.4300$50,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.